Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 29, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 22, 2006, 2:37 AM PST for 5 counties in California; 7 counties in Nevada. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2006, 2:37 AM PST (10:37 UTC)
- Expired
- Nov 23, 2006, 4:00 AM PST
- In force
- 25 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 10 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 221037 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 237 AM PST WED NOV 22 2006 ...STRONG GUSTY WINDS EXPECTED ACROSS NORTHEASTERN CALIFORNIA AND EXTREME WESTERN NEVADA TODAY AND TONIGHT... .STRONG SOUTHWEST FLOW WILL CONTINUE TODAY...ASSOCIATED WITH AN APPROACHING COLD FRONTAL BOUNDARY INTO THE REGION. WINDS WILL GUST TO 45 MPH DURING THE DAYTIME HOURS...WITH LOCALLY STRONGER WINDS ALONG THE FOOTHILLS AND WIND PRONE AREAS. THIS EVENING...EXPECT WINDS TO STRENGTHEN AS THE COLD FRONT PASSES ACROSS THE AREA. WIND GUSTS COULD REACH UP TO 70 MPH AS THE FRONT MOVES THROUGH OVERNIGHT. CAZ070-071-NVZ005-221845- /O.NEW.KREV.WI.Y.0029.061122T1037Z-061123T0400Z/ /O.NEW.KREV.HW.A.0006.061123T0400Z-061123T0900Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 237 AM PST WED NOV 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY DURING THE DAYTIME HOURS. WINDS WILL INCREASE THIS EVENING AFTER 8 PM TO 20 TO 40 MPH WITH GUSTS TO 70 MPH POSSIBLE IN WIND PRONE AREAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NVZ003-221845- /O.NEW.KREV.WI.Y.0029.061122T1037Z-061123T0400Z/ /O.NEW.KREV.HW.A.0006.061123T0400Z-061123T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 237 AM PST WED NOV 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY DURING THE DAYTIME HOURS. WINDS WILL INCREASE THIS EVENING AFTER 8 PM TO 20 TO 40 MPH WITH GUSTS TO 70 MPH POSSIBLE IN WIND PRONE AREAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ073-221845- /O.NEW.KREV.WI.Y.0029.061122T1037Z-061123T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 237 AM PST WED NOV 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOON HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 221739 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 939 AM PST WED NOV 22 2006 ...STRONG GUSTY WINDS EXPECTED ACROSS NORTHEASTERN CALIFORNIA AND EXTREME WESTERN NEVADA TODAY AND TONIGHT... .A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL CONTINUE TO BRING GUSTY SOUTHWEST WINDS THROUGH TONIGHT. THE STRONGEST WINDS TODAY WILL BE IN THE FOOTHILLS AND AREAS ALONG HIGHWAY 395 WITH THESE WINDS INCREASING AND POTENTIALLY BECOMING MORE WIDESPREAD TONIGHT AS THE COLD FRONT PASSES THE AREA. CAZ070-071-NVZ005-222330- /O.CON.KREV.WI.Y.0029.000000T0000Z-061123T0400Z/ /O.CON.KREV.HW.A.0006.061123T0400Z-061123T0900Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 939 AM PST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING THROUGH LATE TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING THROUGH LATE TONIGHT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED ...ESPECIALLY IN THE MORE COMMON WIND PRONE AREAS. WINDS WILL INCREASE THIS EVENING WITH GUSTS UP TO 70 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NVZ003-222330- /O.CON.KREV.WI.Y.0029.000000T0000Z-061123T0400Z/ /O.CON.KREV.HW.A.0006.061123T0400Z-061123T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 939 AM PST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING THROUGH LATE TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING THROUGH LATE TONIGHT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TODAY...ESPECIALLY IN THE MORE COMMON WIND PRONE AREAS. WINDS WILL INCREASE THIS EVENING WITH GUSTS UP TO 70 MPH POSSIBLE OVERNIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ073-222330- /O.CON.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 939 AM PST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TO DEVELOP TODAY. THESE GUSTY WINDS WILL CONTINUE OVERNIGHT AS A COLD FRONT NEARS THE AREA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 222325 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 325 PM PST WED NOV 22 2006 ...STRONG GUSTY WINDS EXPECTED ACROSS NORTHEASTERN CALIFORNIA AND EXTREME WESTERN NEVADA THROUGH TONIGHT... .A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL CONTINUE TO BRING GUSTY SOUTHWEST WINDS. THE STRONGEST WINDS WILL BE IN THE FOOTHILLS AND AREAS ALONG HIGHWAY 395 WITH LOCAL GUSTS EXCEEDING 55 MPH. CAZ070-071-NVZ005-230600- /O.UPG.KREV.HW.A.0006.061123T0400Z-061123T0900Z/ /O.EXT.KREV.WI.Y.0029.000000T0000Z-061123T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 325 PM PST WED NOV 22 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED INTO THIS EVENING. A COLD FRONT AND ASSOCIATED BAND OF PRECIPITATION WILL WORK SOUTHWARD INTO THE AREA AND RESULT IN DECREASING WINDS BY LATE EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH WILL BE COMMON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ003-230600- /O.UPG.KREV.HW.A.0006.061123T0400Z-061123T1200Z/ /O.EXT.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 325 PM PST WED NOV 22 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TO CONTINUE THROUGH TONIGHT. GUSTS MAY EXCEED 55 MPH IN ISOLATED WIND PRONE AREAS SUCH AS THE FOOTHILLS AND WASHOE VALLEY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH WILL BE COMMON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-230600- /O.CON.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 325 PM PST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED TO PERSIST THROUGH TONIGHT. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 395 NORTH OF MONO LAKE INCLUDING WALKER AND BRIDGEPORT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 230550 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 950 PM PST WED NOV 22 2006 ...STRONG GUSTY WINDS EXPECTED ACROSS NORTHEASTERN CALIFORNIA AND EXTREME WESTERN NEVADA THROUGH TONIGHT... .A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL CONTINUE TO BRING GUSTY SOUTHWEST WINDS. THE STRONGEST WINDS WILL BE IN THE FOOTHILLS AND AREAS ALONG HIGHWAY 395 WITH LOCAL GUSTS EXCEEDING 55 MPH. CAZ070-071-NVZ005-230700- /O.EXP.KREV.WI.Y.0029.000000T0000Z-061123T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 950 PM PST WED NOV 22 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS WILL CONTINUE TO GUST UP TO 45 MPH AS RAIN AND SNOW MOVES THROUGH THE AREA. WINDS WILL DECREASE AFTER MIDNIGHT. REFER TO THE LATEST SNOW ADVISORY PRODUCT FOR MORE INFORMATION. $$ NVZ001-004-231200- /O.EXA.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 950 PM PST WED NOV 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. WINDS WILL BE GUSTY TONIGHT AS A COLD FRONT MOVES THROUGH NORTHWEST NEVADA. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST THROUGH TONIGHT. THE STRONGEST WINDS WILL BE ALONG AND WEST OF HIGHWAY 95 FROM LOVELOCK TO MINA. WINDS MAY CREATE AREAS OF BLOWING DUST WITH VISIBILITIES BELOW 3 MILES ALONG HIGHWAY 95 AND HIGHWAY 50. $$ CAZ073-231200- /O.CON.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 950 PM PST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 395 NORTH OF THE JUNE LAKE LOOP TO THE NEVADA STATE LINE...INCLUDING LEE VINING...WALKER AND BRIDGEPORT. $$ NVZ003-231200- /O.CON.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 950 PM PST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH TONIGHT. GUSTS MAY EXCEED 55 MPH IN FOOTHILLS AND WASHOE VALLEY. $$ HTTP://WEATHER.GOV/RENO BRONG
000 WWUS75 KREV 231145 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 345 AM PST THU NOV 23 2006 CAZ073-231245- /O.EXP.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 345 AM PST THU NOV 23 2006 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. LOCAL WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH EARLY MORNING ALONG PORTIONS OF HIGHWAY 395...BUT THE THREAT OF STRONGER WIND GUSTS HAS DECREASED. WINDS WILL CONTINUE TO DIMINISH THROUGH TODAY. $$ NVZ003-231245- /O.EXP.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 345 AM PST THU NOV 23 2006 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. LOCAL WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE THROUGH EARLY MORNING...BUT THE THREAT OF STRONGER WIND GUSTS HAS ENDED. WINDS WILL CONTINUE TO DIMINISH THROUGH TODAY. $$ NVZ001-004-231245- /O.EXP.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 345 AM PST THU NOV 23 2006 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. LOCAL WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE THROUGH EARLY MORNING...BUT THE THREAT OF STRONGER WIND GUSTS HAS ENDED. WINDS WILL CONTINUE TO DIMINISH THROUGH TODAY. $$ MJD HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 21, 10:10 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Nov 21, 10:10 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 1010 PM PST TUE NOV 21 2006 .SHORT TERM UPDATE... WINDS HAVE DECREASED ACROSS THE CWA THIS EVENING ALTHOUGH FREQUENT GUSTS TO 30 MPH OR SO HAVE BEEN OBSERVED IN MOST AREAS. THE MAIN JET STREAM IS LIFTING NORTH INTO SOUTHERN OREGON WHILE A SECONDARY JET...MUCH WEAKER...IS MOVING OVER THE SIERRA AND PRODUCING WIND GUSTS TO 70 MPH ON THE RIDGETOPS. HAVE LET WIND ADVISORY EXPIRE AT 10 PM. OTHER CHANGES TO FORECAST WERE TO REMOVE SHOWERS FROM ALL ZONES FOR TONIGHT AS RADAR SHOWS PRECIP CONFINED TO EXTREME NORTHWEST CA INTO OREGON AND DYNAMICS ALSO LIFTING NORTHWARD WITH JET. HAVE ADJUSTED CLOUD COVER DOWNWARD TO REFLECT CURRENT CONDITIONS AND SHORT TERM TRENDS. RC .PREVIOUS SHORT TERM ISSUED 330 PM... LIGHT RAIN CONTINUES TO AFFECT ABOUT A 10 MILE WIDE BAND NORTH OF THE LAKE TAHOE AND RENO AREAS THIS AFTERNOON. THIS BAND IS FORMING ALONG A WEAK SURFACE BOUNDARY AND IS BEING REINFORCED BY THE NEXT SHORTWAVE ROTATING AROUND THE MAIN UPPER LOW OFF THE PACNW COAST. WINDS BRIEFLY DECREASED EARLY THIS AFTERNOON BEHIND THIS MORNINGS EXITING SHORTWAVE BUT ARE EXPECTED TO INCREASE AGAIN OVER ALL AREAS THROUGH THIS EVENING. DECIDED TO ADD THE GREAT BASIN ZONES TO THE WIND ADVISORY AS THE INITIAL SURFACE FRONT IS NOW BRINGING STRONGER WINDS TO THOSE AREAS. CONSIDERED DROPPING THE TAHOE AND LASSEN ZONES FROM THE WIND ADVISORY AS THEY ARE CURRENTLY BELOW CRITERIA... HOWEVER WILL LET IT RIDE AS NEXT UPPER JET MAX PASSES OVER NRN CALIFORNIA THIS EVENING. THERE SHOULD BE A BRIEF DECREASE IN THE WIND LATE TONIGHT AND EARLY TOMORROW MORNING SO THE ENDING TIME OF 10 PM LOOKS GOOD FOR THAT STATEMENT. THE WIND PICKS BACK UP BY TOMORROW AFTERNOON AS THE MOST POTENT UPPER WAVE AND SURFACE COLD FRONT BEGIN TO APPROACH THE AREA. WINDS TOMORROW AFTERNOON AND EVENING DO NOT LOOK AS STRONG AS YESTERDAYS MODEL RUNS INDICATED HOWEVER ADVISORY LEVEL WINDS ARE STILL LIKELY...WILL LET THE NIGHT SHIFT DECIDE HOW TO HANDLE IT. THE NEXT SHORTWAVE MOVES INTO NRN CALIFORNIA TOMORROW AFTERNOON WITH THE PRECIP BAND MOVING INTO THE NRN AND WRN ZONES BY TOMORROW EVENING. THE GFS IS THE MODEL OF CHOICE WITH THIS WAVE AS THE NAM IS A LITTLE SLOWER AND DRIER AND KEEPS THE WAVE FURTHER NORTH. AGREE THAT THE BEST PRECIP WILL BE FOCUSED OVER THE NRN ZONES HOWEVER FEEL THAT THE PRECIP BAND WILL SURVIVE WELL INTO THE TAHOE AND MONO AREAS EARLY THURSDAY MORNING. TIME HEIGHTS AND MODEL SOUNDINGS SHOW FAVORABLE SPILLOVER FOR THE NRN ZONES SO EXTENDED HIGHER POPS INTO NRN WASHOE AND PERSHING COUNTIES. INITIAL QPF ESTIMATES WOULD BE AROUND AN INCH OVER THE MOUNTAINS OF LASSEN COUNTY WITH NEAR A HALF INCH AROUND THE TAHOE MOUNTAINS. IN THE LEE OF THE SIERRA EXPECT AROUND A QUARTER OF AN INCH IN THE SURPRISE VALLEY AND SUSANVILLE AREAS WITH LESS THAN A TENTH FROM RENO TO FALLON. THE MAIN FACTOR OF THIS SYSTEM IS THAT COLDER AIR WILL FINALLY REACH THE CWA WITH SNOW LEVELS FALLING TO LAKE LEVEL TOMORROW AFTERNOON AND TO THE VALLEY FLOORS BY THURSDAY MORNING. THINGS SETTLE DOWN FOR THURSDAY AND FRIDAY WITH A MUCH COLDER AIRMASS IN PLACE AND GENERALLY LIGHT NORTHWEST-NORTH FLOW. CONTINUED WITH SLIGHT CHANCE POPS OVER THE NRN ZONES AS MORE SHORTWAVE ENERGY PASSING INTO THE PACNW COULD POP A SHOWER OR TWO BUT THINGS WILL MAINLY BE DRY. THURSDAY NIGHT AND FRIDAY NIGHT WILL BE SOME OF THE COLDEST TEMPERATURES EXPERIENCED YET THIS AUTUMN. JORDAN .LONG TERM...SATURDAY THROUGH TUESDAY... FAST MOVING SHORTWAVE EXPECTED TO TRACK INTO THE NORTHERN SIERRA SATURDAY AFTERNOON BUT TIMING AND TRAJECTORY IS NOT EXACTLY CERTAIN. A SECOND BETTER ORGANIZED WAVE LOOKS TO MOVE INTO THE REGION SUNDAY WITH MORE IMPRESSIVE PRECIPITATION TOTALS. EC, CNDN, AND GFS, INCLUDING ENSEMBLES, CONSISTENT IN THIS SOLUTION. THERE LOOKS TO BE ENOUGH COLD AIR BEHIND THE FRONT TO LOWER SNOW LEVELS TO MOST VALLEY FLOOR LOCATIONS. MODELS HAVE BEEN CONSISTENTLY TRENDING THE LAST SEVERAL SYSTEMS FURTHER NORTH THE CLOSER TO THE EVENT WE GOT SO WOULD NOT BE SURPRISED TO SEE THIS HAPPEN YET AGAIN AS RIDGE OVER THE SW US HAS BEEN STUBBORN TO GIVE UP GROUND. IF EVERYTHING PLAYS OUT ACCORDING TO THE MOST RECENT SOLUTIONS...SCATTERED SHOWERS TO LINGER INTO MONDAY AND POSSIBLY TUESDAY IN UNSTABLE AIR MASS WHILE A DIRTY RIDGE SLOWLY BUILDS TOWARD THE REGION. MILNE && .AVIATION... BESIDES SCATTERED SHOWERS CONTINUING OVER THE SIERRA THIS EVENING...NO MAJOR AVIATION CONCERNS TO VISIBILITIES AND CEILINGS. HOWEVER...STRONG WINDS AT THE SURFACE AND OVER THE RIDGES TO PROVIDE LOCALIZED LIGHT TO MODERATE TURBULENCE WITHIN MOUNTAIN WAVES. MILNE && REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Nov 21, 7:00 AM PST, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 700 AM PST TUE NOV 21 2006 CAZ070>073-NVZ001>005-221500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 700 AM PST TUE NOV 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE WIND ADVISORY IS NOW EFFECT UNTIL 10 PM PST THIS EVENING FOR NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. PLEASE SEE THE LATEST WIND ADVISORY FROM RENO/WWUS75 KREV NPWREV/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 21, 8:41 PM PST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
841 PM PST TUE NOV 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM NON-TSTM WND GST RENO 39.54N 119.82W
11/21/2006 M0.00 MPH WASHOE NV ASOS
GUST TO 51 MPH.
0950 AM NON-TSTM WND GST STEAD 39.64N 119.88W
11/21/2006 M66.00 MPH WASHOE NV MESONET
GUST TO 66 MPH AT DRI SAGE BUILDING
1000 AM NON-TSTM WND GST 5 N RENO 39.61N 119.82W
11/21/2006 M0.00 MPH WASHOE NV OFFICIAL NWS OBS
GUST TO 62 MPH.
1000 AM NON-TSTM WND GST 7 N SPANISH SPRINGS 39.72N 119.72W
11/21/2006 M0.00 MPH WASHOE NV MESONET
WIND GUST TO 60 MPH AT DESERT SPRINGS RAWS.
1146 AM NON-TSTM WND GST FALLON STATION 39.42N 118.72W
11/21/2006 M0.00 MPH CHURCHILL NV OTHER FEDERAL
GUST TO 50 MPH.
0200 PM NON-TSTM WND GST 2 W WALKER 38.52N 119.52W
11/21/2006 M0.00 MPH MONO CA MESONET
WIND GUST TO 57 MPH AT WALKER RAWS.
0410 PM NON-TSTM WND GST DOYLE 40.02N 120.10W
11/21/2006 M50.00 MPH LASSEN CA MESONET
WIND GUSTS 50 MPH FROM 4 PM TO 5 PM AT DOYLE RAWS.
0545 PM NON-TSTM WND GST WALKER LAKE 38.69N 118.74W
11/21/2006 M79.00 MPH MINERAL NV MESONET
WINDS GUSTS 59 TO 79 MPH BETWEEN 530 PM AND 615 PM AT
WALKER LAKE NDOT.
0645 PM NON-TSTM WND GST 1 SE SUTCLIFFE 39.94N 119.59W
11/21/2006 M56.00 MPH WASHOE NV MESONET
GUST TO 56 MPH AT PYRAMID LAKE FISHERIES.
0700 PM NON-TSTM WND GST 5 SW RENO 39.49N 119.89W
11/21/2006 M72.00 MPH WASHOE NV MESONET
WIND GUSTS 60 TO 72 MPH AT GALENA RAWS BETWEEN 4 PM AND 8
PM.
&&
RCThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:37 AM PST | High Wind Watch | REV | Lassen, Modoc, Plumas, Sierra | 13 hr |
| Nov 22, 3:26 PM PST | Snow Advisory | REV | Lassen, Modoc, Plumas, Sierra | 12 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.